MAUDE Adverse Event Report: AESCULAP AG DRILL F/EXTRACTION OF THE FEMORAL HEAD; HIP ENDOPROSTHETICS

AESCULAP AG DRILL F/EXTRACTION OF THE FEMORAL HEAD; HIP ENDOPROSTHETICS
Model Number ND005R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a drill f/extraction of the femoral head (part # nd005r) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, the handle broke.One of the t-shaped wooden handles fell off due to twisting, and the other one collapsed in an instant.Fragment remained in situ.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Updated d9: date of device returned to manufacturer.Updated h6: codes.Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file - no malfunction or serious injury.Investigation results: visual investigation: the handle of the nd005r is broken into two pieces.The components were examined visually and microscopically.The handle of the nd005r is broken into two pieces at the area of the threaded rod.The external condition of the complained instrument shows normal signs of use, which indicates that the instrument has been used for a number of applications.The breakage surface of both fragments shows no hints for a material failure.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 1(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.After the modification this handle is made from peek.

Brand Name
DRILL F/EXTRACTION OF THE FEMORAL HEAD
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12443151
Report Number9610612-2021-00603
Device Sequence Number4853502
Product Code HTW
UDI-Device Identifier04038653109623
UDI-Public4038653109623
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberND005R
Device Catalogue NumberND005R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale